Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 31, 2014, 3:56 PM EDT for Collier County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2014, 3:56 PM EDT (19:56 UTC)
- Expired
- May 31, 2014, 4:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
The radar
The Miami radar (KAMX), 138 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558 WUUS52 KMFL 311956 SVRMFL FLC021-312045- /O.NEW.KMFL.SV.W.0009.140531T1956Z-140531T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 356 PM EDT SAT MAY 31 2014 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COLLIER COUNTY IN SOUTHWEST FLORIDA... * UNTIL 445 PM EDT * AT 355 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER LELY RESORT...OR 8 MILES EAST OF NAPLES. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... NAPLES...WEST TOLL GATE ON ALLIGATOR ALLEY...EAST NAPLES AND LELY RESORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2614 8181 2616 8156 2599 8161 2608 8159 TIME...MOT...LOC 1955Z 110DEG 4KT 2610 8168 $$ GREGORIA
1 follow-up statement
701
WWUS52 KMFL 312016
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT SAT MAY 31 2014
FLC021-312026-
/O.CAN.KMFL.SV.W.0009.000000T0000Z-140531T2045Z/
COLLIER FL-
416 PM EDT SAT MAY 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLIER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2614 8181 2616 8156 2599 8161 2608 8159
TIME...MOT...LOC 2012Z 110DEG 4KT 2611 8170
$$
GREGORIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:35 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 31, 2:35 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 235 PM EDT SAT MAY 31 2014 .DISCUSSION... A WELL-DEFINED SEA BREEZE IS MOVING IN FROM THE ATLANTIC ALL ALONG THE EAST COAST OF FLORIDA. AS THE SEA BREEZE CONTINUES TO MOVE IN, SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WESTERN BROWARD AND PALM BEACH COUNTY TO GLADES HENDRY AND COLLIER BETWEEN NOW AND 4 PM. OUTFLOW BOUNDARIES FROM THESE SHOWERS AND THUNDERSTORMS WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ALL AFTERNOON OVER THE INTERIOR. IT IS POSSIBLE THAT SOME OF THESE SHOWERS COULD BRUSH THE WESTERN METRO AREAS LATE THIS AFTERNOON/EVENING. A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE ATLANTIC WATERS AWAY FROM THE COASTLINE. A FEW SHOWERS FROM THE ATLANTIC WATERS COULD REACH LAND DURING THE LATE EVENING AND MORNING HOURS. FOR THE GULF WATERS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING TOO. THE OVERALL WEATHER PATTERN SHOWS AN AREA OF LOW PRESSURE IN THE EASTERN ATLANTIC BLOCKED BY A STRONG AZORES HIGH. AN AREA OF LOW PRESSURE IS LOCATED OVER THE GULF OF MEXICO WITH A HIGH BETWEEN THE GULF AND THE WESTERN ATLANTIC. THIS AREA OF HIGH PRESSURE IS MAINTAINING DEEP TROPICAL MOISTURE OVER SOUTH FLORIDA. DIURNAL CONVECTION IS EXPECTED FOR SOUTH FLORIDA FOR THE WEEKEND AND MOST OF THE COMING WEEK. AS THE AREA OF LOW PRESSURE OVER THE GULF WEAKENS THIS COMING WEEK A LARGE AREA OF HIGH PRESSURE OVER MEXICO (EXTENDING INTO THE ATLANTIC) WILL CONTINUE TO AFFECT THE WEATHER FOR SOUTH FLORIDA THIS COMING WEEK. MID LEVEL TEMPERATURES ARE FORECAST TO WARM INTO THE -5 TO -6 RANGE BY THE MIDDLE OF THE COMING WEEK. THIS WILL DECREASE THE CHANCE OF STRONG STORMS OVER THE INTERIOR BUT IT WILL MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS WITH ABUNDANT LOW AND MID LEVEL MOISTURE FROM THE ATLANTIC AND CARIBBEAN SEA. THE SLIGHT OF RIP CURRENTS WILL INCREASE FROM SLIGHT TODAY TO MODERATE BY THE BEGINNING OF THE WEEK. && .MARINE... LIGHT EASTERLY WINDS ASSOCIATED WITH HIGH PRESSURE WILL CONTINUE THIS EVENING AND SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY...WHICH COULD LEAD TO LOCALLY CHOPPIER CONDITIONS AND REDUCED VISIBILITIES IN AND AROUND ANY HEAVY SHOWERS AND STORMS THAT DEVELOP. WINDS AND SEAS WILL INCREASE ON SUNDAY AND THROUGH THE FIRST HALF OF THE UPCOMING WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS AT THIS TIME. HIGH PRESSURE WILL CONTINUE ACROSS NORTH FLORIDA TODAY AND BECOME REINFORCED FROM THE NORTH ON SUNDAY TIGHTENING THE PRESSURE GRADIENT OVER SOUTH FLORIDA. THIS WILL CONTINUE THE TRANSPORT OF MOIST AND UNSTABLE AIR TO THE REGION WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS, WITH THE GREATEST COVERAGE OVER THE INTERIOR. FOG DEVELOPMENT IS NOT EXPECTED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 86 75 85 / 20 40 20 40 FORT LAUDERDALE 76 87 77 86 / 20 40 20 50 MIAMI 75 87 76 85 / 20 50 20 50 NAPLES 72 90 72 88 / 20 50 20 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...23/SK LONG TERM....71/JE
Hazardous weather outlook, May 31, 3:54 AM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 354 AM EDT SAT MAY 31 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 312000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 354 AM EDT SAT MAY 31 2014 ...NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING THROUGH THE AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE FREQUENT LIGHTNING STRIKES ALONG WITH GUSTY WINDS AND HEAVY RAINFALL. THE GREATEST COVERAGE IS ANTICIPATED TO BE OVER THE INTERIOR AND SOUTHWEST COASTAL AREAS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. FLOODING: DUE TO THE SLOW MOVEMENT OF THUNDERSTORMS, LONGER DURATION OF HEAVY RAINFALL MAY LEAD TO LOCALIZED URBAN TYPE STREET FLOODING. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL PERSIST THOUGH SUNDAY AND INTO EARLY NEXT WEEK...WITH INTERIOR AND GULF COAST LOCATIONS SEEING THE GREATEST COVERAGE. THE THREAT OF RIP CURRENTS FOR THE ATLANTIC COAST WILL ALSO PERSIST THROUGH THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 31, 1:55 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT SAT MAY 31 2014
FLZ063-066-067-311845-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
155 PM EDT SAT MAY 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...SOUTH
CENTRAL GLADES AND WEST CENTRAL INLAND PALM BEACH COUNTY...
* UNTIL 245 PM EDT
* AT 154 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CLEWISTON...MOVING NORTHWEST AT 15 MPH.
FUNNEL CLOUDS ARE POSSIBLE WITH THIS ACTIVITY.
OTHER IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
CLEWISTON...MOORE HAVEN...LAKE HARBOR...LAKE HICPOCHEE AND HARLEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2700 8108 2697 8109 2695 8109 2695 8107
2693 8108 2693 8112 2689 8112 2685 8109
2682 8105 2682 8100 2681 8095 2681 8097
2680 8096 2677 8094 2670 8081 2660 8086
2672 8129
TIME...MOT...LOC 1754Z 120DEG 13KT 2671 8090
KONARIKSpecial weather statement, May 31, 3:52 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 352 PM EDT SAT MAY 31 2014 FLZ069-070-312015- INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL- 352 PM EDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL INLAND COLLIER COUNTY AND WEST CENTRAL COASTAL COLLIER COUNTY... * UNTIL 415 PM EDT * AT 351 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER LELY RESORT...OR 7 MILES SOUTHEAST OF NAPLES...MOVING WEST AT 10 MPH. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... NAPLES...GOLDEN GATE ESTATES...WEST TOLL GATE ON ALLIGATOR ALLEY... LELY RESORT...BELLE MEADE...NAPLES MANOR...GOLDEN GATE...EAST NAPLES...FIDDLERS CREEK AND LELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. && LAT...LON 2616 8158 2603 8156 2600 8170 2619 8178 TIME...MOT...LOC 1951Z 105DEG 9KT 2609 8169 GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:55 PM EDT | Special Weather Statement | MFL | Glades | 50 min |
| May 31, 3:52 PM EDT | Special Weather Statement | MFL | Collier | 23 min |
| May 31, 4:00 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 45 min |
| May 31, 4:21 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
| May 31, 4:30 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 30 min |
| May 31, 5:49 PM EDT | Special Weather Statement | MFL | Hendry | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.